Hail, Le Flore
- When
- March 8, 12:15 PM CST
- Where
- Le Flore County, Rock Is
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.183, -94.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 8, 10:03 AM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1003 AM CST WED MAR 8 2006
.DISCUSSION...
ELEVATED SHOWERS AND THUNDERSTORMS WILL EXPAND ACROSS SOUTHEASTERN
OKLAHOMA INTO NORTHWEST ARKANSAS THIS MORNING WITHIN A REGION OF
ENHANCED UPGLIDE AND MOISTURE ADVECTION. LATEST DATA SUPPORTS THIS
ROUND OF PRECIP CONTINUING INTO EARLY AFTERNOON...AND THE SEVERE
RISK WITH THIS ACTIVITY WILL BE LIMITED.
ACTIVE SURFACE PATTERN WILL CONTINUE TO DEVELOP THROUGHOUT THE DAY
WITH THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT BEING AN
APPROACHING DRYLINE AND SURFACE LOW. WILL HOLD ONTO LOW
THUNDERSTORM CHANCES FOR THIS AFTERNOON...THOUGH BETTER CHANCES
WITHIN THE FORECAST AREA WILL BE AFTER 6 PM. OVERNIGHT WILL BE AN
ACTIVE SEVERE WEATHER PERIOD...WITH LATER DISCUSSION AND HAZARDOUS
WEATHER OUTLOOKS CONTAINING ADDITIONAL DISCUSSION.
WILL CONTINUE WITH CURRENT FIRE WEATHER PRODUCTS WITH UPDATES
FORTHCOMING.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-OKZ064.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 07
LONG TERM FORECASTER ID= 4HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 452 AM CST WED MAR 8 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 452 AM CST WED MAR 8 2006 ...SIGNIFICANT ROUND OF SEVERE WEATHER EXPECTED TONIGHT WITH THE POTENTIAL FOR A FEW TORNADOES... ...RED FLAG WARNING IN EFFECT FOR TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA....SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET....AFTER 900 PM. AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 600 PM. AREA AT GREATEST RISK...SE OKLAHOMA...WEST-CENTRAL ARKANSAS. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...900 AM. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 1000 AM. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... SCATTERED THUNDERSTORMS DEVELOPED ACROSS FAR NORTHEAST OKLAHOMA EARLY THIS MORNING...THEN LIFTED NORTHEAST OF THE AREA. THE ATMOSPHERE IS EXPECTED TO REMAIN CAPPED FOR THE REMAINDER OF THIS MORNING AND AFTERNOON WITH LIMITED THUNDERSTORMS CHANCES...PRIMARILY OVER FAR NORTHEAST OKLAHOMA. STRONG SOUTHERLY WINDS WILL CONTINUE TO TRANSPORT LOW LEVEL MOISTURE INTO THE AREA WITH GUST TO 35 MPH LIKELY ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY EARLY AFTERNOON. WITH TEMPERATURES RISING INTO THE LOWER TO MID 70S...DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE. A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF NORTHEAST OKLAHOMA. PLEASE REFER TO THE LATEST RED FLAG WARNING /OKCRFWTSA / AND FIRE DANGER STATEMENT /OKCRFDTSA / ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS BY LATE AFTERNOON WITH A DRY LINE PUSHING EAST INTO CENTRAL OKLAHOMA. THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE ALONG AND EAST OF THE DRY LINE BY LATE AFTERNOON WITH STRONG WIND FIELDS ALOFT. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY INITIATE ALONG THE DRY LINE BY EARLY EVENING...MOVING INTO EASTERN OKLAHOMA DURING THE EVENING HOURS. THESE STORMS WILL LIKELY PRODUCE VERY LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THERE WILL BE AN INCREASED TORNADO THREAT WITH ANY ISOLATED SUPERCELLS THAT MOVE INTO EASTERN OKLAHOMA. THE THUNDERSTORM ACTIVITY WILL LIKELY BECOME MORE LINEAR WITH TIME... MOVING ACROSS THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE OVERNIGHT HOURS. THESE STORMS WILL LIKELY CONTAIN LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. IN ADDITION...LOW LEVEL WIND FIELDS ARE EXPECTED TO BE ESPECIALLY STRONG ACROSS SOUTHEAST OKLAHOMA AND WEST- CENTRAL ARKANSAS...WITH AN INCREASED TORNADO THREAT THROUGH THE OVERNIGHT HOURS. PERSONS ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SHOULD BE PREPARED FOR SIGNIFICANT SEVERE WEATHER TONIGHT WITH THE POTENTIAL FOR A FEW TORNADOES. RESIDENTS SHOULD MONITOR THIS SITUATION CLOSELY THROUGHOUT THE DAY INTO THE OVERNIGHT HOURS. WATCHES AND WARNINGS WILL LIKELY BE ISSUED FOR A LARGE PORTION OF THE AREA THIS EVENING... CONTINUING WELL INTO THE OVERNIGHT HOURS. GIVEN THE SEVERE WEATHER WILL LIKELY IMPACT A LARGE PORTION OF THE AREA DURING THE OVERNIGHT HOURS...NOAA WEATHER RADIOS SHOULD BE IN PROPER WORKING ORDER AND SET TO THE AUDIBLE ALARM POSITION. PLEASE REFER TO THE LATEST PUBLIC INFORMATION STATEMENT /OKCPNSTSA/ FOR ADDITIONAL SEVERE WEATHER SAFETY RULES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTERS SHOULD BE PREPARED FOR SIGNIFICANT SEVERE WEATHER TONIGHT WITH THE POTENTIAL FOR A FEW TORNADOES. PLEASE REFER TO THE NATIONAL WEATHER SERVICE TULSA DECISION SUPPORT PAGE FOR WARNING PROBABILITIES FOR YOUR GIVEN AREA. SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... SCATTERED THUNDERSTORMS MAY REDEVELOP THURSDAY AS VERY COLD AIR ALOFT PASSES OVERHEAD. ANY STORMS WHICH DEVELOP WITHIN THIS ENVIRONMENT WILL HAVE A HIGH CHANCE OF PRODUCING LARGE HAIL. ANOTHER STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS SUNDAY INTO MONDAY WITH A CHANCE FOR ADDITIONAL THUNDERSTORMS...INCLUDING THE RISK FOR SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1203 PM CST WED MAR 8 2006
ARZ019-029-OKZ076-081845-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-
1203 PM CST WED MAR 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 1203 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES SOUTHWEST OF SHADY POINT...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...POTEAU...
SHADY POINT...CAMERON...PANAMA...ROCK ISLAND...POCOLA...
SCULLYVILLE...BRADEN...MILL CREEK...URSULA...HACKETT...BARLING...
LAVACA...JENSON...EXCELSIOR...BONANZA...JENNY LIND...RYE HILL...
BLOOMER...CENTRAL CITY...KIBLER AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 16 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494570.